Alert archive / California / Wind Advisories in 2020
Wind Advisory 39, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 5, 2020, 10:09 PM PDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 10:09 PM PDT (05:09 UTC)
- Expired
- Jun 7, 2020, 9:50 PM PDT
- In force
- 48 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
302 WWUS76 KHNX 060509 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1009 PM PDT Fri Jun 5 2020 CAZ179-060615- /O.CAN.KHNX.WI.Y.0038.000000T0000Z-200606T0600Z/ West Side Hills- Including the cities of Avenal, Coalinga, and San Luis Reservoir 1009 PM PDT Fri Jun 5 2020 ...WIND ADVISORY IS CANCELLED... The Wind Advisory for the West Side Hills is no longer in effect, although occasional gusts around 35 miles per hour are possible for the next hour or two. $$ CAZ196-198-199-061300- /O.NEW.KHNX.WI.Y.0039.200606T0509Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1009 PM PDT Fri Jun 5 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Tehachapi Area, Indian Wells Valley and Kern County Desert. * WHEN...Until 11 PM PDT Sunday. Some lull periods are possible during mainly the late morning into the afternoon hours. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing dust and sand could reduce visibility to around a mile or less at times. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
6 follow-up statements
123 WWUS76 KHNX 061304 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 604 AM PDT Sat Jun 6 2020 CAZ196-198-199-062115- /O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 604 AM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert and Tehachapi Area. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Andersen
332 WWUS76 KHNX 062037 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 137 PM PDT Sat Jun 6 2020 CAZ196-198-199-070500- /O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 137 PM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert, and Tehachapi Area. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing dust and sand could reduce visibility to around a mile or less at times. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ab
901 WWUS76 KHNX 070435 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 935 PM PDT Sat Jun 6 2020 CAZ196-198-199-071300- /O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 935 PM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert, and Tehachapi Area. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
014 WWUS76 KHNX 071257 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 557 AM PDT Sun Jun 7 2020 CAZ196-198-199-072100- /O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 557 AM PDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert and Tehachapi Area. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
899 WWUS76 KHNX 072056 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 156 PM PDT Sun Jun 7 2020 CAZ196-198-199-080500- /O.CON.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 156 PM PDT Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 35 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert and Tehachapi Area. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
054 WWUS76 KHNX 080450 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 950 PM PDT Sun Jun 7 2020 CAZ196-198-199-080600- /O.CAN.KHNX.WI.Y.0039.000000T0000Z-200608T0600Z/ Tehachapi Area-Indian Wells Valley-Kern County Desert- Including the cities of Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 950 PM PDT Sun Jun 7 2020 ...WIND ADVISORY IS CANCELLED... Winds have subsided across the majority of the area, therefore the advisory has been cancelled. Local wind gusts up to 45 mph will persist for a couple more hours in the Indian Wells Valley, as well as the surrounding mountain peaks and ridges. $$ CMc
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 1:45 PM PDT, 8 hours 24 minutes earlier.
Area forecast discussion, Jun 5, 1:45 PM PDT, 8 hours 24 minutes before
Area Forecast Discussion National Weather Service Hanford CA 145 PM PDT Fri Jun 5 2020 .SYNOPSIS... Afternoon thunderstorms possible across the Tehachapi Mountains and Sierra Nevada as a trough pushes through. High temperatures to trend down through this weekend before rebound next week as a modest ridge builds. Breezy conditions each afternoon/evening in the wind-prone regions of the forecast area through Sunday. && .DISCUSSION... After record-breaking heat in Fresno yesterday (afternoon high temperature of 106), we are seeing a significant cooling trend across the San Joaquin Valley and Mojave Desert. Fort Ord profiler showing marine layer up to 3,000 feet, which is helping the cool down along with morning cloud cover and upper height falls. Afternoon highs are mostly expected to be in the upper 80s. Moisture advected from the south will aid in increasing afternoon/evening instability over the Sierra Nevada and Tehachapi Mountains, but a thunderstorm or two can't be ruled out in the Mojave Desert through this afternoon either. Another round of gusty winds look likely across the West Side Hills this afternoon through about 11 PM, so have issued a Wind Advisory for these areas 11 PM tonight. See our Wind Advisory for more details. Closed low to push through by tomorrow morning, but the troughy pattern over California persists. Cooling trend is expected to persist tomorrow as afternoon highs drop several more degrees into the low 80s. Appreciable flow aloft and strong onshore gradients may lead to periods of strong winds in the Mojave Desert tomorrow evening. Similar trend to continue Sunday, which is forecast to be our coolest day, with blended model guidance only forecasting highs in the mid 70s, which is about 15 degrees below average. Rollercoaster ride of temperatures to continue next week as we warm up when a modest ridge of high pressure builds, leading to a warming trend and an extended period of dry weather. By Monday afternoon, highs in the low 80s are expected, and we should warm several degrees each day through mid week. Mid to upper 90s are conceivable by Wednesday and Thursday afternoon across the lowest elevations of the San Joaquin Valley. && .AVIATION... Isolated thunderstorms possible over the Sierra Nevada and Tehachapi Mountains through 06z Saturday. Wind gusts up to 35 knots over the Coastal Range through 06z Saturday. Otherwise, VFR conditions can be expected throughout the central California interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 11 PM PDT this evening for CAZ179. && public...Bollenbacher aviation....Bollenbacher weather.gov/hanford
In the hours before
Special weather statement, Jun 5, 5:02 PM PDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 502 PM PDT Fri Jun 5 2020 CAZ195-060045- Lake Isabella CA- 502 PM PDT Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERN AND SOUTHERN TULARE COUNTIES UNTIL 545 PM PDT... At 501 PM PDT, Doppler radar was tracking a strong thunderstorm near Onyx, or 30 miles west of Ridgecrest, moving northwest at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Onyx and Kernville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3572 11806 3563 11815 3578 11843 3593 11825 TIME...MOT...LOC 0001Z 137DEG 19KT 3574 11819 BSO
Special weather statement, Jun 5, 5:06 PM PDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 506 PM PDT Fri Jun 5 2020 CAZ194-195-060045- Lake Isabella CA-Sequoia Kings CA- 506 PM PDT Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULARE COUNTY UNTIL 545 PM PDT... At 506 PM PDT, Doppler radar was tracking a strong thunderstorm 20 miles southwest of Olancha, moving northwest at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Casa Vieja Meadows, Blackrock and Beach Meadows. LAT...LON 3610 11816 3598 11832 3616 11859 3633 11836 TIME...MOT...LOC 0006Z 136DEG 8KT 3610 11831 jdb
Special weather statement, Jun 5, 5:39 PM PDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service San Joaquin Valley CA 539 PM PDT Fri Jun 5 2020 CAZ195-060115- Lake Isabella CA- 539 PM PDT Fri Jun 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KERN AND SOUTHEASTERN TULARE COUNTIES UNTIL 615 PM PDT... At 538 PM PDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Onyx, or 36 miles southwest of Olancha, moving northwest at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Kernville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3585 11821 3575 11830 3580 11852 3594 11839 TIME...MOT...LOC 0038Z 127DEG 12KT 3583 11835 BSO
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:02 PM PDT | Special Weather Statement | HNX | 43 min | |
| Jun 5, 5:06 PM PDT | Special Weather Statement | HNX | Tulare | 39 min |
| Jun 5, 5:17 PM PDT | Dust Storm Advisory | HNX | Fresno, Kings, Tulare | 58 min |
| Jun 5, 5:39 PM PDT | Special Weather Statement | HNX | 36 min | |
| Jun 5, 6:20 PM PDT | Areal Flood Advisory | HNX | Fresno | 115 min |
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.